Alert archive / Louisiana / River Flood Warnings in 2008
River Flood Warning 49, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Sep 3, 2008, 9:52 PM CDT for Catahoula Parish, Concordia Parish, Tensas Parish, Louisiana. It took effect at Sep 6, 2008, 6:02 AM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 3, 2008, 9:52 PM CDT (02:52 UTC)
- In effect from
- Sep 6, 2008, 6:02 AM CDT
- Expired
- Sep 5, 2008, 10:36 AM CDT
- In force
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
Counties Catahoula Parish, LA, Concordia Parish, LA, Tensas Parish, LA
The river
Written for the forecast point Tensas River at Clayton (CYNL1).
- Action stage
- 54 ft
- Minor stage
- 55 ft
- Moderate stage
- 58 ft
- Major stage
- 65 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07370190, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 040252
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
952 PM CDT WED SEP 03 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN LOUISIANA...
BOEUF RIVER NEAR ALTO AFFECTING RICHLAND PARISH
TENSAS RIVER AT CLAYTON AFFECTING CATAHOULA...CONCORDIA AND TENSAS
PARISHES
EXTREMELY HEAVY RAINFALL HAS CAUSED FURTHER RISES IN THE BOEUF AND
TENSAS RIVER. THE UPPER PORTIONS OF THE BOEUF AND THE LOWER
TENSAS RIVER IN NORTHEAST LOUISIANA ARE NOW FORECAST TO EXCEED
FLOOD STAGE.
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
LAC083-050300-
/O.NEW.KJAN.FL.W.0048.080904T1200Z-080905T0300Z/
/ALGL1.1.ER.080904T1200Z.080904T1200Z.080904T1200Z.NO/
952 PM CDT WED SEP 03 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE BOEUF RIVER NEAR ALTO
* FROM THURSDAY MORNING TO THURSDAY EVENING.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 24.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE
TOMORROW MORNING.
* IMPACT...AT 25.0 FEET...MINOR LOWLAND AND AGRICULTURAL FLOODING IS
OCCURRING ALONG AND NEAR THE RIVER.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST DAY TIME
BOEUF RIVER
ALTO 25 24.2 WED 07 PM 22.7 21.8 21.5 25.0 THU 07 AM
$$
LAC025-029-107-050851-
/O.NEW.KJAN.FL.W.0049.080906T0000Z-080908T0747Z/
/CYNL1.1.ER.080906T0000Z.080906T1800Z.080907T1647Z.NO/
952 PM CDT WED SEP 03 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE TENSAS RIVER AT CLAYTON
* FROM FRIDAY EVENING TO LATE SUNDAY NIGHT.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 45.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 55.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY FRIDAY EVENING AND
WILL CONTINUE TO RISE TO NEAR 56.0 FEET BY EARLY SATURDAY
AFTERNOON.
* IMPACT...AT 55.0 FEET...LOWLAND AND AGRICULTURAL FLOODING IN AREAS
NOT PROTECTED BY LEVEES IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME THU FRI SAT CREST DAY TIME
TENSAS RIVER
CLAYTON 55 45.0 WED 07 PM 52.6 55.8 55.4 56.0 SAT 01 PM
$$3 follow-up statements
000
WGUS84 KJAN 041643
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1143 AM CDT THU SEP 04 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH
TENSAS RIVER AT CLAYTON AFFECTING CATAHOULA...CONCORDIA AND TENSAS
PARISHES
TENSAS RIVER NEAR NEWLIGHT AFFECTING TENSAS PARISH
BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH
HURRICANE GUSTAV HAS LEFT RAINFALL TOTALS FROM 10 TO 20 INCHES OF
RAINFALL. MANY SMALL STREAMS ARE OUT OF BANKS. LARGER RIVERS
SUCH AS THE TENSAS, BAYOU MACON, AND THE BOEUF ARE OUT OF BANKS
AND AT OR ABOVE FLOOD STAGE.
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
LAC065-051700-
/O.EXT.KJAN.FL.W.0045.000000T0000Z-080905T1700Z/
/TDGL1.1.ER.080904T0434Z.080904T1200Z.080905T0200Z.NO/
1143 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR THE TENSAS RIVER AT TENDAL
* UNTIL FRIDAY AFTERNOON.
* AT 7:00 AM THURSDAY THE STAGE WAS 25.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER IS CRESTING AND SHOULD BEGIN TO FALL VERY SLOWLY
* IMPACT...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND FARMLAND ARE INUNDATED.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
TENSAS RIVER
TENDAL 25 25.2 THU 07 AM 24.5 23.2 21.8 CRESTING
$$
LAC107-051500-
/O.CON.KJAN.FL.W.0046.080905T0000Z-080905T1500Z/
/NLGL1.1.ER.080905T0000Z.080905T0000Z.080905T0000Z.NO/
1143 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR
THE TENSAS RIVER NEAR NEWLIGHT
* FROM THIS EVENING TO FRIDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 AM THURSDAY THE STAGE WAS 53.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 55.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS
EVENING.
* IMPACT...AT 55.0 FEET...WIDESPREAD AGRICULTURAL AND LOWLAND FLOODING
IS OCCURRING ALONG AND NEAR THE RIVER.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
TENSAS RIVER
NEWLIGHT 55 53.5 THU 07 AM 54.1 51.2 48.4 55.0 THU 07 PM
$$
LAC025-029-107-052242-
/O.EXT.KJAN.FL.W.0049.080905T2212Z-080908T0300Z/
/CYNL1.1.ER.080905T2212Z.080906T1200Z.080907T1200Z.NO/
1143 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR THE TENSAS RIVER AT CLAYTON
* FROM FRIDAY AFTERNOON TO SUNDAY EVENING.
* AT 7:00 AM THURSDAY THE STAGE WAS 47.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 55.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
AFTERNOON AND WILL CONTINUE TO RISE TO NEAR 56.0 FEET BY SATURDAY
MORNING.
* IMPACT...AT 56.0 FEET, LOWLAND AND AGRICULTURAL FLOODING IN AREAS
NOT PROTECTED BY LEVEES IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
TENSAS RIVER
CLAYTON 55 47.4 THU 07 AM 52.8 56.0 55.0 56.0 SAT 07 AM
$$
LAC041-052242-
/O.EXT.KJAN.FL.W.0044.000000T0000Z-080908T1200Z/
/COGL1.1.ER.080903T1814Z.080905T1800Z.080907T2100Z.UU/
1143 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR THE BAYOU MACON NEAR COMO
* UNTIL MONDAY MORNING.
* AT 7:00 AM THURSDAY THE STAGE WAS 64.1 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 62.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 66.0 FEET BY
EARLY TOMORROW AFTERNOON.
* IMPACT...AT 66.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
LAND WILL OCCURRING ALONG THE RIVER.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
BAYOU MACON RIVER
COMO 62 64.1 THU 07 AM 65.9 65.3 63.0 66.0 FRI 01 PM
$$
LAC041-052242-
/O.CON.KJAN.FL.W.0042.000000T0000Z-000000T0000Z/
/NECL1.1.ER.080904T0652Z.080907T1200Z.000000T0000Z.NO/
1143 AM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR
THE BOEUF RIVER NEAR FORT NECESSITY
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 11:00 AM THURSDAY THE STAGE WAS 50.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 52.5 FEET BY
SUNDAY MORNING.
* IMPACT...AT 50.0 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
LAND IS OCCURRING ALONG AND NEAR THE RIVER.
* IMPACT...AT 40.0 FEET...MINOR OVERBANK FLOODING IS OCCURRING NEAR
THE RIVER.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 52.3 FEET
ON FEB 14 1990.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
BOEUF RIVER
FORT NECESSITY 50 50.5 THU 11 AM 51.1 51.8 52.5 52.5 SUN 07 AM
$$000
WGUS84 KJAN 050420
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1120 PM CDT THU SEP 04 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA...
TENSAS RIVER AT TENDAL AFFECTING MADISON PARISH
TENSAS RIVER AT CLAYTON AFFECTING CATAHOULA...CONCORDIA AND TENSAS
PARISHES
BAYOU MACON NEAR COMO AFFECTING FRANKLIN PARISH
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
LOUISIANA..
BOEUF RIVER NEAR FORT NECESSITY AFFECTING FRANKLIN PARISH
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
LAC065-060300-
/O.EXT.KJAN.FL.W.0045.000000T0000Z-080906T0300Z/
/TDGL1.1.ER.080904T0434Z.080904T2300Z.080905T1200Z.NO/
1120 PM CDT THU SEP 04 2008
...THE FLOOD WARNING CONTINUES FOR THE TENSAS RIVER AT TENDAL
* UNTIL FRIDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 25.3 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TOMORROW MORNING.
* IMPACT...AT 25 FEET...SEVERAL THOUSAND ACRES OF AGRICULTURAL AND
FARMLAND BECOME INUNDATED.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
TENSAS RIVER
TENDAL 25 25.3 THU 07 PM 25.0 23.7 22.2 CRESTED
$$
LAC025-029-107-061019-
/O.EXT.KJAN.FL.W.0049.080906T1102Z-080908T1200Z/
/CYNL1.1.ER.080906T1102Z.080907T0000Z.080907T2100Z.NO/
1120 PM CDT THU SEP 04 2008
...THE FLOOD WARNING CONTINUES FOR THE TENSAS RIVER AT CLAYTON
* FROM SATURDAY MORNING TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 48.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 55 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY SATURDAY
MORNING AND WILL CONTINUE TO RISE TO NEAR 56 FEET BY SATURDAY
EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SUNDAY AFTERNOON.
* IMPACT...AT 55 FEET...LOWLAND AND AGRICULTURAL FLOODING IN AREAS
NOT PROTECTED BY LEVEES IS OCCURRING.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
TENSAS RIVER
CLAYTON 55 48.5 THU 07 PM 49.4 55.4 55.7 56.0 SAT 07 PM
$$
LAC041-061019-
/O.EXT.KJAN.FL.W.0044.000000T0000Z-080908T0635Z/
/COGL1.1.ER.080903T1814Z.080905T1800Z.080907T1535Z.UU/
1120 PM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR THE BAYOU MACON NEAR COMO
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 64.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 62 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO RISE TO 64.6 FEET BY FRIDAY
AFTERNOON. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY SUNDAY
LATE MORNING.
* IMPACT...AT 65 FEET...WIDESPREAD FLOODING OF FARM AND AGRICULTURAL
LAND IS OCCURRING. SEVERAL THOUSAND ACRES ARE INUNDATED.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
BAYOU MACON RIVER
COMO 62 64.4 THU 07 PM 64.5 64.1 62.3 NEAR CREST
$$
LAC041-061019-
/O.CON.KJAN.FL.W.0042.000000T0000Z-000000T0000Z/
/NECL1.1.ER.080904T0652Z.080907T1200Z.000000T0000Z.NO/
1120 PM CDT THU SEP 04 2008
THE FLOOD WARNING CONTINUES FOR THE BOEUF RIVER NEAR FORT NECESSITY
* UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 PM THURSDAY THE STAGE WAS 51 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 50 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 52.5 FEET BY
SUNDAY MORNING.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
BOEUF RIVER
FORT NECESSITY 50 51.0 THU 10 PM 51.3 51.9 52.5 52.5 SUN 07 AM
$$000
WGUS84 KJAN 051536
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1036 AM CDT FRI SEP 05 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN LOUISIANA...
TENSAS RIVER AT CLAYTON AFFECTING CATAHOULA...CONCORDIA AND TENSAS
PARISHES
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
LAC025-029-107-051606-
/O.CAN.KJAN.FL.W.0049.000000T0000Z-080908T1200Z/
/CYNL1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1036 AM CDT FRI SEP 05 2008
THE FLOOD WARNING IS CANCELLED FOR THE TENSAS RIVER AT CLAYTON.
* AT 7:00 AM FRIDAY THE STAGE WAS 48.9 FEET.
* FLOOD STAGE IS 55.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING VERY SLOWLY OVER THE
NEXT SEVERAL DAYS AND REACH JUST UNDER 50 FEET WHICH IS
WELL BELOW FLOOD STAGE.
&&
FLOOD OBSERVED FORECAST 7AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
TENSAS RIVER
CLAYTON 55 48.9 FRI 07 AM 49.5 49.6 48.7 RISING SLOWLY
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Sep 3, 7:55 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Sep 3, 7:55 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
755 PM CDT WED SEP 3 2008
.UPDATED...HAD TO SHIFT GEARS AND EXTEND BOTH FFA AND LWA FOR WRN
PORTIONS OF THE CWFA FOR TONIGHT. TOR WW 887 ALSO IN EFFECT W OF A
COLUMBIA TO ACKERMAN LINE TIL 07Z. RAINFALL RATES HAVE BECOME VERY
IMPRESSIVE ONCE AGAIN ALONG THE PRIMARY CONVECTIVE BAND IN WRN MS.
KGLH HAS REPORTED 2.74 INCHES IN ABOUT 1.75 HRS. ALSO GETTING MORE
OF A SUPERCELLULAR STRUCTURE TO CELLS ALONG THE BAND VERSUS PREVIOUS
TROPICAL SPIN UP TORNADOES. WILL ALSO HAVE TO WATCH OUT FOR CELLS
AHEAD OF THE LINE ALTHOUGH MUCH OF THE ACTIVITY OFF TO THE EAST
APPEARS TO BE DYING OUT WITH THE LOSS OF HEATING. BARRING ANY
ADDITIONAL DEVELOPMENT TO THE WEST...WE PROBABLY COULD DROP SOME WRN
PORTIONS OF THE CWFA FROM THE WATCHES AS THE LINE PROGRESSES EWD
ACROSS THE MS RIVER LATER THIS EVENING.
FINALLY...GUSTAV CIRCULATION DEFINITELY APPEARS TO BE MOVING AGAIN
TOWARD THE NE AND SHOULD EVENTUALLY GET US OUT OF THE CONSTANT
POUNDING ROUTINE BY THURSDAY NIGHT./40/
PORTIONS OF PREVIOUS DISCUSSION FOLLOW: SENT OUT A PUBLIC INFORMATION
STATEMENT...COURTESY OF OUR MIC/SENIOR HYDROLOGIST. GUSTAV STORM TOTALS
RANGED UP TO 20 INCHES AT JIGGER LOUISIANA.
SHORT RANGE AND MEDIUM RANGE MODELS SHOWS THAT THE REMNANTS OF
GUSTAV WILL PUSH INTO SOUTHERN MISSOURI BY EARLY THURSDAY. THIS WILL
HELP TO DIMINISH THE HEAVY RAIN POTENTIAL FOR THURSDAY. A SURFACE
BOUNDARY WILL BE TRAILING THE LOW PRESSURE AREA. WE WILL BE GETTING
BACK TO A MORE DIURNAL PATTERN AS WE GET TOWARD THE END OF THE WORK
WEEK. THE BOUNDARY WILL PUSH THROUGH THE REGION ON THURSDAY NIGHT.
WE WILL BE GETTING SOME RAINS WITH IT IN A MORE CONVECTIVE NATURE.
THE BOUNDARY WILL PUSH EAST OF THE REGION ON FRIDAY. THIS WILL CAUSE
THE ARKLAMISS TO DRY OUT FROM THE WEST ON LATE FRIDAY INTO FRIDAY
NIGHT. AS FAR AS TEMPS ARE CONCERN BELIEVE THAT MODELS ARE GOING
TOO COOL WITH TEMPS WITH A WET GROUND AND GRADUALLY DECREASING CLOUDS
AS WE GO INTO THURSDAY NIGHT AND FRIDAY NIGHT. SO MADE SOME SLIGHT
UPWARD ADJUSTMENTS. WITH DAILY HIGHS WENT CLOSE TO MAV GUIDANCE.
LOWS WILL BE FROM THE LOWER TO MIDDLE 70S FOR TONIGHT...LOWER 70S
FOR THURSDAY NIGHT AND NEAR 70 TO LOWER 70S FOR FRIDAY NIGHT. DAILY
HIGHS WILL RANGE FROM THE LOWER TO MIDDLE 80S./17/
&&
.AVIATION...SCATTERED HEAVY RAINFALL WILL CONTINUE PRODUCING IFR
VISIBILITIES ACROSS MAINLY WRN HALF OF THE AREA THROUGH 12Z WEDNESDAY
MORNING. ALSO EXPECTING AREAS OF FOG TO DEVELOP OVERNIGHT WITH
WIDESPREAD MVFR CONDITIONS AT MOST LOCATIONS OUTSIDE OF THE RAIN
BANDS THROUGH AT LEAST DAYBREAK. MORE WIDESPREAD VFR PERIODS SHOULD
BE SEEN AT TIMES AFTER ABOUT 16Z THURSDAY AS RAIN BANDS BECOME FEWER
AND MORE CELLULAR OVER TIME./40/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 75 84 72 85 / 71 49 49 28
MERIDIAN 74 86 71 86 / 43 61 55 39
VICKSBURG 74 83 71 87 / 71 36 35 13
HATTIESBURG 76 86 73 87 / 41 72 48 34
NATCHEZ 76 82 72 86 / 71 41 29 15
GREENVILLE 75 82 71 85 / 82 39 29 8
GREENWOOD 76 82 71 84 / 71 50 41 19
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025>028-
034>037-040>044-047>050-053>057-059>066-072>074.
LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR MSZ018-019-025-
034-035-040-041.
LA...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-016-
023>026.
LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR LAZ007>009-015-
016-023.
AR...FLASH FLOOD WATCH UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.
LAKE WIND ADVISORY UNTIL 7 AM CDT THURSDAY FOR ARZ074-075.
&&Hazardous weather outlook, Sep 3, 2:57 PM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 257 PM CDT WED SEP 3 2008 MSZ043>046-048>052-054>058-062>066-072>074-042000- MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE LIKELY. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING. ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS. THERE WILL BE A RISK OF STRONG TO SEVERE STORMS AGAIN THURSDAY. A COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE ATMOSPHERE OVER CENTRAL AND SOUTHEAST MISSISSIPPI BY THE AFTERNOON...WHERE A FEW STORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY A FEW STRONG STORMS WILL BE POSSIBLE OVER SOUTHEAST MISSISSIPPI THURSDAY EVENING. AS THE COLD FRONT SLOWLY TRACKS EAST THROUGH THE MOIST AND UNSTABLE ATMOSPHERE...A FEW STORMS MAY REACH SEVERE LIMITS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH THURSDAY NIGHT. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053- 059>061-042000- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS- FRANKLIN MS- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND WEST MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY TORNADOES WILL BE THE PRIMARY CONCERN ACROSS THE AREA THROUGH TONIGHT. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS AND A FEW TORNADOES MAY DEVELOP. IN ADDITION...HEAVY DOWNS POURS WILL CONTINUE ACROSS THE AREA. ANY ADDITIONAL RAIN WILL AGGRAVATE FLOODING. AVOID FLOODED AREAS UNTIL WATER RECEDES. BE PREPARED TO TAKE ACTION AND MOVE TO HIGHER GROUND IF MORE FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. MSZ029>033-037>039-042000- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR . .DAY ONE...TONIGHT AND THURSDAY HEAVY DOWNPOURS ASSOCIATED WITH GUSTAV CONTINUE TO MOVE THROUGH THE AREA TONIGHT. PONDING OF WATER IS LIKELY IN URBAN AND OTHER POOR DRAINAGE AREAS. THERE WILL BE A RISK OF STRONG STORMS THURSDAY AFTERNOON. A COLD FRONT WILL DEVELOP JUST WEST OF THE AREA AND SLOWLY TRACK EAST EARLY THURSDAY. THE BOUNDARY WILL MOVE INTO THE EXTREMELY MOIST AND UNSTABLE ATMOSPHERE OVER NORTHEAST MISSISSIPPI BY THE AFTERNOON... WHERE A FEW STORMS MAY REACH SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED AT THIS TIME. MSZ019-025>028-035-036-042-042000- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-HUMPHREYS-HOLMES- YAZOO- 257 PM CDT WED SEP 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY ISOLATED SEVERE STORMS WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE AREA. TORNADOES WILL BE THE PRIMARY RISK. THE OUTER RAIN BANDS ASSOCIATED WITH GUSTAV WILL CONTINUE TO PRODUCE ROTATING STORMS THIS AFTERNOON AND EVENING. IN ADDITION...BRIEF DOWNPOURS WILL BE LIKELY. THE GROUND AROUND THE REGION IS SATURATED. ANY ADDITIONAL RAIN WILL RUN-OFF AND CAUSE FLASH FLOODING...ESPECIALLY IN URBAN AND OTHER POOR DRAINAGE AREAS. AVOID FLOODED AREAS. BE PREPARED TO TAKE ACTION AND MOVE TO HIGHER GROUND IF FLOODING DEVELOPS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THROUGH TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 3, 6:23 PM CDT, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 PM TORNADO 4 NE LAKE VILLAGE 33.37N 91.23W
09/03/2008 CHICOT AR EMERGENCY MNGR
BRIEF TORNADO VIEWED BY EMERGENCY MANAGER. NO KNOWN
DAMAGE.
&&
GERARDLocal storm report, Sep 3, 6:48 PM CDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
648 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TORNADO 5 N JONESVILLE 31.70N 91.83W
09/03/2008 CATAHOULA LA LAW ENFORCEMENT
LAW ENFORCEMENT OFFICIALS OBSERVED TORNADO TOUCH DOWN 3
SEPARATE TIMES NEAR THE WALLACE RIDGE COMMUNITY. NO
DAMAGE REPORTED AT THIS TIME.
&&
GERARDLocal storm report, Sep 3, 6:51 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM FLOOD LAKE VILLAGE 33.32N 91.28W
09/03/2008 CHICOT AR EMERGENCY MNGR
67 ROADS IN CHICOT COUNTY ARE UNDERWATER. NUMEROUS HOMES
HAVE 1 TO 2 FEET OF WATER IN THEM. SANDBAGGING OPERATIONS
ARE CURRENTLY ONGOING.
&&
GERARDLocal storm report, Sep 3, 7:58 PM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM FLASH FLOOD GREENVILLE 33.39N 91.05W
09/03/2008 WASHINGTON MS EMERGENCY MNGR
NEARLY ALL STREETS IN GREENVILLE AND ROADS IN THE COUNTY
HAVE WATER ON THEM. 5.87 INCHES OF RAIN SINCE
MIDNIGHT...INCLUDING 3 INCHES SINCE ABOUT 6 PM.
GREENVILLE METCALFE AIRPORT HAS HAD 2.42 INCHES IN THE
LAST HOUR AND A TOTAL OF 3.02 SINCE 6 PM.
&&
GERARDLocal storm report, Sep 3, 8:33 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
833 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0832 PM FLOOD BASTROP 32.77N 91.91W
09/03/2008 MOREHOUSE LA LAW ENFORCEMENT
NUMEROUS STATE AND PARISH ROADS CLOSED DUE TO HIGH WATER.
US HIGHWAY 425 HAS WATER ACROSS IT AT THE ARKANSAS STATE
LINE.
&&
GERARDLocal storm report, Sep 3, 9:17 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
917 PM CDT WED SEP 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0916 PM HEAVY RAIN GREENVILLE 33.39N 91.05W
09/03/2008 M5.26 INCH WASHINGTON MS ASOS
RAINFALL SINCE 6 PM. 8.6 INCHES SINCE MIDNIGHT.
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 3, 7:11 PM CDT | Tornado Warning | JAN | East Carroll | 64 min |
| Sep 3, 8:08 PM CDT | Tornado Warning | JAN | East Carroll | 52 min |
| Sep 3, 8:51 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Madison, Tensas | 3 hr |
| Sep 3, 9:52 PM CDT | River Flood Warning | JAN | Richland | 13 hr |
| Sep 3, 9:58 PM CDT | Areal Flood Warning | JAN | Morehouse, Richland | 12 hr |
| Sep 3, 10:31 PM CDT | Areal Flood Warning | JAN | East Carroll, Madison, Morehouse, West Carroll | 18 hr |
| Sep 4, 12:59 AM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, Franklin, Madison, Tensas | 10 hr |
| Sep 4, 2:32 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 24 hr |
Nearby
River Flood Warnings in Louisiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.